| Catalog Number |
202000140 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that this was a posterior cervical fusion(c3-t2) for metastasis on (b)(6) 2025.The surgeon tried to use the reducer kerrison to perform rod closure, but it was not possible to fit it onto the screw head.The doctor pointed out during the surgery that the size of the screw head did not match the size of the instrument's mounting port, so it would not fit in the first place.The surgery was completed successfully with no delay.No further information is available.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the device shows signs of normal and repetitive usage and general corrosion on the surface was detected.Potential cause for this condition can be traced to proper maintenance.However, with available information provided, the complete potential cause can not be determined.Refer to the device/country specific ifu for information related to cleaning, sterilization, reprocessing instructions, and inspection procedures.Ifu-0902-90-148 symphony oct system.Surgical technique symphony oct system was reviewed and the following relevant statement was found.Use the reducer kerrison to reduce the rod into the polyaxial head of the screw.Place the reducer over the rod and onto the polyaxial head until seated.Squeeze the handle to engage and reduce the rod into the head of the screw.Set screws can be inserted through the cannula with the x15 self retaining set screw inserter which is identifiable via three alignment bosses, two of which are toward the distal tip.Use the reducer rocker fork by placing it onto the top of the rod, with the legs below the screw side notches.Lever the fork in a slow and controlled way until the rod is seated into the polyaxial head.Proceed with set screw insertion.Note: the reducer kerrison helps ensure the rod is fully seated in the saddle before final tightening.Precaution: care should be taken to avoid using excessive force during rod reduction steps that may undermine bony purchase and result in screw pullout.A dimensional inspection for the reducer kerrison was not performed as it is not applicable to the complaint condition.A complete functional evaluation was unable to performed as the mating screw was not received to assess the interaction.However, the mechanis of the device was activated and worked as intended.An interaction issue can not be confirmed.The overall complaint was not confirmed as the observed condition of the reducer kerrison would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part ofdepuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part: 202000140.Lot no: m171360.Release to warehouse date: 05 dec 2019.Supplier: micropulse.Quantity- 55.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.